| Model Number |
GIA8038S |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/16/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during the last firing in an open ileocecal colon resection, the grip of the stapler broke.The white handle separated from the metal frame on the cartridge/firing portion of stapler.No device component fell into the patient¿s cavity.There was no patient injury.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection of the instrument noted the plastic housing of the anvil side of the stapler was disengaged from the anvil.The staple cartridge noted that the loading unit was fully applied and the interlock was engaged.Microscopic inspection of the knife blade displayed no damage.The handle was reattached to the stapler and the single use loading unit (sulu) was reset for functional testing.The sulu unloaded and loaded repeatedly without difficulty.The sulu and instrument were applied to test media with acceptable results.The knife cut completely and cleanly and the pushers advanced.It was reported that a component disengaged.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur from excessive manipulation or rough handling of the instrument.Rough handling may be a result of pulling on the handle to manipulate the device location or open the device without using the release button.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: open the instrument by pushing in on the black release button on the cartridge fork lever handle (located at the end of the instrument).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.